Pramipexole


#1

Hi,

I've been on Pramipexole for the last 3 months, currently on 0.52mg/day, slowly increasing upwards. However my tremor in my left arm seems to be getting worse since i've been on this medication, i also suffer headaches. So my questions are.........

Is the increased tremor/headaches due to the side effects of pramipexole?

Or is the dose to low, or possibly to high, how do you know when you are on the correct dose?

Or is my parkinsons just getting worse?

I would love to hear other peoples experiences on using pramipexole regarding tremors, headaches and finding the correct dose. I was really hoping this medication would make my feel better.

Thanks

Chris

 

 


#2

Hi Hoodi,

Some of the common side effects of dopamine agents (of which pramipexole is one) include headaches and the initial worsening of existing dyskinesias.

You can read about dopamine agonist drugs here: http://bit.ly/1rSAsXy

If you would like to talk a bit more about this with a Parkinson's nurse or one of our trained advisers, then feel free to call our helpline on 0808 800 0303 from Monday-Friday: 9am-7pm and on Saturday: 10am-2pm.

Best wishes,

Ilona (Moderation Team).


#3

Hi Chris

Were you on something else before the Pramipexole?

I switched to it three weeks ago, initially on 1.57mg slow release but today started on 2.1mg as it wasn't helping my symptoms very much.

It's had no effect on my tremor, and I can't report any headaches. Everyone reacts differently to these meds, but I would have thought any side effects would have settled down after three months - that's a long time to put up with headaches. If you don't have a PD nurse you can discuss it with, you should get in touch with your neurologist.